Alert archive / California / Wind Advisories in 2016
Wind Advisory 61, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 20, 2016, 2:00 PM PDT. It took effect at Jul 20, 2016, 6:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2016, 2:00 PM PDT (21:00 UTC)
- In effect from
- Jul 20, 2016, 6:00 PM PDT
- Expired
- Jul 21, 2016, 2:50 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
059 WWUS76 KLOX 202100 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT WED JUL 20 2016 ...DANGEROUS HEAT POSSIBLE FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND VALLEYS FRIDAY AND SATURDAY... ...GUSTY SUNDOWNER WINDS FOR SANTA BARBARA COUNTY TONIGHT AND THROUGH THE WEEK... .A STRONG RIDGE OF HIGH PRESSURE WILL FORM OVER SOUTHERN CALIFORNIA BY FRIDAY AND SATURDAY RESULTING IN DAYTIME HIGH TEMPERATURES AROUND 10 DEGREES ABOVE WHAT IS NORMALLY THE HOTTEST TIME OF THE YEAR. TEMPERATURES BETWEEN 100 AND 108 DEGREES WILL BE COMMON IN THE VALLEYS AND LOWER MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FRIDAY AND SATURDAY WITH ONLY MODEST RELIEF AT NIGHT. WHILE CONFIDENCE IS HIGH FOR THESE HOT CONDITIONS, HUMIDITY WILL BE LOW AND THERE IS A CHANCE THAT HEAT INDEX VALUES FALL JUST UNDER EXCESSIVE HEAT WARNING CRITERIA. A DETERMINATION WILL BE MADE ON THURSDAY IF THIS WATCH SHOULD BECOME A WARNING OR DROPPED. THE RIDGE WILL ALSO STRENGTHEN GUSTY NORTHERLY WINDS EACH NIGHT OVER SANTA BARBARA THROUGH FRIDAY NIGHT. BY FRIDAY NIGHT...LOCALIZED GUSTS TO NEAR 60 MPH ARE POSSIBLE. CAZ039-211000- /O.NEW.KLOX.WI.Y.0061.160721T0100Z-160721T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 200 PM PDT WED JUL 20 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT THURSDAY. * WINDS...AREAS OF NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH IN THE CANYONS AND HILLS. ISOLATED GUSTS TO 45 MPH LIKELY NEAR REFUGIO. THESE WINDS WILL WEAKEN THURSDAY MORNING THEN RESTRENGTHEN THURSDAY NIGHT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY THROUGH THE PASSES AND FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-211045- /O.NEW.KLOX.EH.A.0003.160722T1700Z-160724T0300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 200 PM PDT WED JUL 20 2016 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING. * HEAT...DAILY HIGH TEMPERATURES AND HEAT INDEX READINGS BETWEEN 98 AND 106 DEGREES COULD BE COMMON IN THE LOWER ELEVATIONS FRIDAY AND SATURDAY. DAILY MINIMUM TEMPERATURES WILL BE IN THE 70S. * IMPACTS...DANGEROUS HEAT-RELATED ILLNESS IS POSSIBLE...ESPECIALLY FOR SENSITIVE POPULATIONS...THOSE CONDUCTING OUTDOOR ACTIVITIES...AND PEOPLE WITHOUT ACCESS TO AIR CONDITIONING. ELECTRICITY DEMANDS WILL BE HIGH AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ044>046-088-547-548-211045- /O.NEW.KLOX.EH.A.0003.160722T1700Z-160724T0300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 200 PM PDT WED JUL 20 2016 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING. * HEAT...DAILY HIGH TEMPERATURES AND HEAT INDEX READINGS BETWEEN 100 AND 108 DEGREES COULD BE COMMON FRIDAY AND SATURDAY. DAILY MINIMUM TEMPERATURES WILL BE IN THE MID 60S TO MID 70S. * IMPACTS...DANGEROUS HEAT-RELATED ILLNESS IS POSSIBLE...ESPECIALLY FOR SENSITIVE POPULATIONS...THOSE CONDUCTING OUTDOOR ACTIVITIES...AND PEOPLE WITHOUT ACCESS TO AIR CONDITIONING. ELECTRICITY DEMANDS WILL BE HIGH AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ KITTELL
2 follow-up statements
603 WWUS76 KLOX 210149 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 649 PM PDT WED JUL 20 2016 ...DANGEROUS HEAT POSSIBLE FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND VALLEYS FRIDAY AND SATURDAY... ...GUSTY SUNDOWNER WINDS FOR SANTA BARBARA COUNTY TONIGHT AND THROUGH THE WEEK... .A STRONG RIDGE OF HIGH PRESSURE WILL FORM OVER SOUTHERN CALIFORNIA BY FRIDAY AND SATURDAY RESULTING IN DAYTIME HIGH TEMPERATURES AROUND 10 DEGREES ABOVE WHAT IS NORMALLY THE HOTTEST TIME OF THE YEAR. TEMPERATURES BETWEEN 100 AND 108 DEGREES WILL BE COMMON IN THE VALLEYS AND LOWER MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FRIDAY AND SATURDAY WITH ONLY MODEST RELIEF AT NIGHT. WHILE CONFIDENCE IS HIGH FOR THESE HOT CONDITIONS... HUMIDITY WILL BE LOW AND THERE IS A CHANCE THAT HEAT INDEX VALUES FALL JUST UNDER EXCESSIVE HEAT WARNING CRITERIA. A DETERMINATION WILL BE MADE ON THURSDAY IF THIS WATCH SHOULD BECOME A WARNING OR DROPPED. THE RIDGE WILL ALSO STRENGTHEN GUSTY NORTHERLY WINDS EACH NIGHT OVER SANTA BARBARA THROUGH FRIDAY NIGHT. BY FRIDAY NIGHT... LOCALIZED GUSTS TO NEAR 60 MPH ARE POSSIBLE. CAZ039-211000- /O.CON.KLOX.WI.Y.0061.000000T0000Z-160721T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 649 PM PDT WED JUL 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...AREAS OF NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH IN THE CANYONS AND HILLS. ISOLATED GUSTS TO 45 MPH LIKELY NEAR REFUGIO. THESE WINDS WILL WEAKEN THURSDAY MORNING THEN RESTRENGTHEN THURSDAY NIGHT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY THROUGH THE PASSES AND FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-211000- /O.CON.KLOX.EH.A.0003.160722T1700Z-160724T0300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 649 PM PDT WED JUL 20 2016 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * HEAT...DAILY HIGH TEMPERATURES AND HEAT INDEX READINGS BETWEEN 98 AND 106 DEGREES COULD BE COMMON IN THE LOWER ELEVATIONS FRIDAY AND SATURDAY. DAILY MINIMUM TEMPERATURES WILL BE IN THE 70S. * IMPACTS...DANGEROUS HEAT-RELATED ILLNESS IS POSSIBLE... ESPECIALLY FOR SENSITIVE POPULATIONS...THOSE CONDUCTING OUTDOOR ACTIVITIES...AND PEOPLE WITHOUT ACCESS TO AIR CONDITIONING. ELECTRICITY DEMANDS WILL BE HIGH AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ044>046-088-547-548-211000- /O.CON.KLOX.EH.A.0003.160722T1700Z-160724T0300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 649 PM PDT WED JUL 20 2016 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * HEAT...DAILY HIGH TEMPERATURES AND HEAT INDEX READINGS BETWEEN 100 AND 108 DEGREES COULD BE COMMON FRIDAY AND SATURDAY. DAILY MINIMUM TEMPERATURES WILL BE IN THE MID 60S TO MID 70S. * IMPACTS...DANGEROUS HEAT-RELATED ILLNESS IS POSSIBLE... ESPECIALLY FOR SENSITIVE POPULATIONS...THOSE CONDUCTING OUTDOOR ACTIVITIES...AND PEOPLE WITHOUT ACCESS TO AIR CONDITIONING. ELECTRICITY DEMANDS WILL BE HIGH AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ HALL
424 WWUS76 KLOX 210950 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 250 AM PDT THU JUL 21 2016 ...DANGEROUS HEAT POSSIBLE FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND VALLEYS FRIDAY AND SATURDAY... ...SUNDOWNER WINDS HAVE DIMINISHED ACROSS SANTA BARBARA COUNTY BUT ARE EXPECTED AGAIN EACH EVENING THROUGH AT LEAST FRIDAY... .A STRONG RIDGE OF HIGH PRESSURE WILL FORM OVER SOUTHERN CALIFORNIA BY FRIDAY AND SATURDAY RESULTING IN DAYTIME HIGH TEMPERATURES AROUND 10 DEGREES ABOVE WHAT IS NORMALLY THE HOTTEST TIME OF THE YEAR. TEMPERATURES BETWEEN 100 AND 108 DEGREES WILL BE COMMON IN THE VALLEYS AND LOWER MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FRIDAY AND SATURDAY WITH ONLY MODEST RELIEF AT NIGHT. WHILE CONFIDENCE IS HIGH FOR THESE HOT CONDITIONS... HUMIDITY WILL BE LOW AND THERE IS A CHANCE THAT HEAT INDEX VALUES FALL JUST UNDER EXCESSIVE HEAT WARNING CRITERIA. A DETERMINATION WILL BE MADE ON THURSDAY IF THIS WATCH SHOULD BECOME A WARNING OR DROPPED. GUSTY WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY HAVE BECOME MORE LOCALIZE THIS MORNING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTY WINDS ARE EXPECTED AGAIN THIS EVENING AND AGAIN FRIDAY EVENING...AND WIND ADVISORIES WILL LIKELY BE NEEDED. CAZ039-211100- /O.CAN.KLOX.WI.Y.0061.000000T0000Z-160721T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 250 AM PDT THU JUL 21 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE AREA...BUT WIND ADVISORIES WILL LIKELY BE NEEDED AGAIN THIS EVENING AND FRIDAY EVENING. $$ CAZ053-054-211800- /O.CON.KLOX.EH.A.0003.160722T1700Z-160724T0300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 250 AM PDT THU JUL 21 2016 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * HEAT...DAILY HIGH TEMPERATURES AND HEAT INDEX READINGS BETWEEN 98 AND 106 DEGREES COULD BE COMMON IN THE LOWER ELEVATIONS FRIDAY AND SATURDAY. DAILY MINIMUM TEMPERATURES WILL BE IN THE 70S. * IMPACTS...DANGEROUS HEAT-RELATED ILLNESS IS POSSIBLE... ESPECIALLY FOR SENSITIVE POPULATIONS...THOSE CONDUCTING OUTDOOR ACTIVITIES...AND PEOPLE WITHOUT ACCESS TO AIR CONDITIONING. ELECTRICITY DEMANDS WILL BE HIGH AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ044>046-088-547-548-211800- /O.CON.KLOX.EH.A.0003.160722T1700Z-160724T0300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 250 AM PDT THU JUL 21 2016 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * HEAT...DAILY HIGH TEMPERATURES AND HEAT INDEX READINGS BETWEEN 100 AND 108 DEGREES COULD BE COMMON FRIDAY AND SATURDAY. DAILY MINIMUM TEMPERATURES WILL BE IN THE MID 60S TO MID 70S. * IMPACTS...DANGEROUS HEAT-RELATED ILLNESS IS POSSIBLE... ESPECIALLY FOR SENSITIVE POPULATIONS...THOSE CONDUCTING OUTDOOR ACTIVITIES...AND PEOPLE WITHOUT ACCESS TO AIR CONDITIONING. ELECTRICITY DEMANDS WILL BE HIGH AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 20, 1:56 PM PDT, 4 minutes earlier.
Area forecast discussion, Jul 20, 1:56 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
156 PM PDT WED JUL 20 2016
.SYNOPSIS...
Increasing high pressure and a retreating marine layer will
result in gradually warming temperatures this week. Afternoon
temperatures will be well above normal by the end of the week with
plenty locations above 100 degrees. Temperatures should cool some
early next week over coastal and valley areas.
&&
.SHORT TERM...(TDY-SAT)
The low over the Pacific Northwest that has been parked there for
the last few days is still on track to open up and move into
Canada tomorrow. This will allow the ridge over Texas to expand
and envelope the entire southern half of the United States with
the core shifting directly over southern California by Friday and
Saturday. This change will further weaken west-to-east pressure
gradients and strengthen north-to-south gradients each
day...peaking Friday night. Northwest flow over SBA County will
increase each night as a result...and confidence is fairly high in
the overall picture as the NAM has been doing very well on the
pressure gradient forecast so far. Will issue a low-end wind
advisory (gusts to 35 mph) tonight...with a solid advisory likely
on Thursday night (gusts to 50 mph). Friday night is looking
concerning as the SBA-SMX gradient should dip below -5.0 mb and
SBA-BFL drops to near -3.0 mb...which could translate to gusts
approaching warning levels especially near the Montecito Hills.
These winds on Friday could push temperatures over 100 degrees in
some south coast locations with the NAM showing 950mb temps
incredibly over 35C. The I-5 Corridor will also get windy
starting Thursday night and a low-end advisory may be needed
during the Friday night peak. The winds on Saturday look gusty but
weaker and shorter lived than Friday. These winds and very dry air
will also lead to fire weather concerns especially Friday night.
These winds will keep most of the area stratus free through
Saturday...and pace the warming trend higher over SBA and Ventura
Counties. The Central Coast might be the one exception from
either radiation dense fog forming each morning or the narrow band
of stratus off Monterey working down the coast. Localized offshore
flow will increase each morning however which may also keep it all
clear.
With the winds...stratus-lite skies...and building ridge...the
heat is locked in. By Friday...highs in the 95 to 105 range will
be common away from the coast...with coastal areas at the mercy of
the ebbs and flows of what should be a very shallow marine layer.
Overnight low temperatures will also be on the rise...with above
normal lows by Friday morning generally in the 65 to 75 range.
Although the airmass will be dry...these types of temperatures
will bring serious concerns to sensitive populations and those
working outdoors. Decided to put out an Excessive Heat Watch for
the LA and Ventura mountains Friday through Sunday thanks to
their lower criteria. Also put one out for the valleys
but a little less certain that those areas will reach the true
heat index criteria of 105...although it will nevertheless be
hot. Other than Sandberg in the mountains and Santa Barbara (see
above)...all records looks safe thanks to the extreme heat that
occurred at this time 10 years ago when Woodland Hills hit an area
all-time record of 119 on July 22 2006.
The position of the high has set up a window for southerly flow
aloft through Thursday. Although a few high clouds will stream
in, the air below 15,000 feet will remain so dry that convection
chances still look minimal to none.
.LONG TERM...(SUN-WED)
The ridge of high pressure should split into two cores on Sunday
with one over New Mexico and one about 600 miles west of Los
Angeles. This subtle pattern change should completely squash the
strong northwest flow over the region by Sunday morning which will
allow a strong coastal eddy to form and onshore pressure gradients
to strengthen. While interior areas will remain hot Sunday through
Tuesday...coastal and valley areas should see a healthy cool down
with increasing marine layer influence. How the stratus behaves
is a tough call but increasing coverage Sunday and Monday seems
like a safe bet.
The middle-to-end of next week is looking hot once more as both
the GFS and ECMWF (with good agreement in the ensembles) show the
core of the ridge settling into Nevada by Wednesday and
strengthening. This is also a textbook monsoonal position for the
high and upper level clouds and convection possibilities may be on
the rise.
&&
.AVIATION...20/1800Z.
At 1750Z, the marine layer depth was 600 feet. The top of the
inversion was 2750 feet with a temperature of 27.6 degrees
Celsius.
Good confidence in VFR conditions for all TAF sites except IFR at
KSMX. There is a slight chance of surprise marine clouds elsewhere
overnight.
KLAX...Good confidence in the 18z TAF. There is a 20 percent
chance of surprise marine clouds with IFR conditions overnight.
KBUR...High confidence in the 18Z TAF. VFR conditions are expected
through Thursday.
&&
.MARINE...20/200 PM...
For the Outer Waters, high confidence in the current forecast.
Gusty northwest winds will continue through Sunday. The current
Small Craft Advisory has been extended through Thursday evening
and will likely need to be extended through the weekend by future
shifts. For Friday and Saturday, there is a chance that the
northwest gusts could reach gale levels and a Gale Watch may
be needed.
For the Inner Waters, moderate to high confidence in the current
forecast. For the waters north of Point Sal, gusty northwest winds
are expected each afternoon/evening through Saturday. A Small
Craft Advisory has been issued for this afternoon/evening and will
likely be needed for the same time periods Thursday through
Saturday. For the waters south of Point Conception, winds are
generally expected to remain below Small Craft Advisory levels
through the weekend. The only exception will be the western half
of the Santa Barbara Channel where there is a 60 percent chance
of gusts reaching Small Craft Advisory levels in the
afternoon/evening hours Thursday and Friday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 6 PM this evening to 3 AM PDT
Thursday For zone 39. (See LAXNPWLOX).
Excessive Heat Watch in effect from Friday morning through
Saturday evening For zones 44>46-53-54-547-548. (See LAXNPWLOX).
Fire Weather Watch in effect from Friday afternoon through
late Friday night For zones 239-252. (See LAXRFWLOX).
Fire Weather Watch in effect from Friday afternoon through
Friday evening For zones 253-254. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
For zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PDT Thursday For
zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...Kittell
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...KJ
weather.gov/losangelesHazardous weather outlook, Jul 20, 6:00 AM PDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED JUL 20 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-211300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A PROLONGED HEAT WAVE WILL BEGIN THURSDAY AND PERSIST THROUGH EARLY NEXT WEEK. DURING THIS TIME AFTERNOON HIGHS WILL REACH HAZARDOUS VALUES AND SOME LOCATIONS WILL SEE ONLY SCANT OVERNIGHT RELIEF WITH VERY WARM LOWS. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:00 PM PDT | Excessive Heat Watch | LOX | Los Angeles | 28 hr |
| Jul 20, 3:59 PM PDT | Fire Weather Watch | LOX | 23 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.